Rucaparib: Hello ladies, I hope that you are all... - My Ovacome

My Ovacome

14,970 members17,556 posts

Rucaparib

Caleda4 profile image

Hello ladies,

I hope that you are all keeping as well as possible,and still enjoying the summer warmth.

Is there anyone on here taking Rucaparib that does not now take anti sickness. I am taking 1000mgs rucaparib and two domperidone (anti sickness) each day.

Recently however I have had an attack of what I would say is vertigo and wondered if it was one of these drugs that has caused it, having never suffered with anything like this before.

My CA 125 has risen to 80, but has increased less this month. I feel very well in my self at present thankfully. My next appointment with the Oncologist is 2 September.

19 Replies

Hi wish l was enjoying the summer. Not seen the sun this month so far weathers been pretty horrid so far. With regards to your vertigo attack l wouldn't think it had anything to do with your treatments. But to be sure ask your team its awhile off to 2nd Sept. But have had vertigo and its absolutely horrid so at least you could get some treatment if it is ,it really knocked my balance out completely. So please dont suffer in silence the treatments are excellent. Good luck with your treatment and hope you soon get sorted. Sending love SheilaFxxx

Caleda4 profile image
Caleda4 in reply to Realistic

I think that you could be right, & I might have been a bit dehydrated on that particular day. Normally I drink a lot of water,but we were out all morning & had only a cup of coffee.Thank you for your message.

No summer sun here, I am freezing!I am taking1200mg of Rucaparib and don't take any anti sickness tablets.

I do feel a bit unsteady sometimes, but am not sure if that is due to the parp or not.

Hi Caleda I’ve been taking Rucaparib for 16months now 1200mg per Day and have very little nausea and then only if I haven’t drunk enough water. Are you dehydrated?

I had vertigo before I had cancer and it was Awful. I literally used to fall over and even vomit the GP thought it was caused by Crystals floating in the tubes in my ears.

Could it be the vertigo causing the nausea?

I haven’t had it for ages now but still carry prochlorperazine around with me in case it decides to make a comeback.

Sashay2020 profile image
Sashay2020 in reply to JustKBO

Before OC, misplaced crystals in ear canal caused vertigo for me, too. I saw a physical therapist who showed me how to tilt and rotate my head to coax the crystals back to their proper place. It did help me. I was glad I sought medical help. Best wishes from Louisiana,

Sashay

JustKBO profile image
JustKBO in reply to Sashay2020

I wonder if there is a link between cancer and vertigo? I doubt it but it would be interesting to know if anyone else had it as a potential symptom.

Stuee01 profile image
Stuee01 in reply to JustKBO

Interesting that you mention this because my partner also suffered from vertigo a while before her ovarian cancer diagnosis. I just did a quick search and found these interesting articles on the topic.

google.com/amp/s/www.physic...

So it seems that PNS or paraneoplastic neurological syndrome can be caused by cancer fighting white blood cells attacking normal cells. There is another article on this syndrome here:

ninds.nih.gov/Disorders/All...

I guess vertigo can definitely be an early sign of ovarian cancer…most would dismiss it though.

JustKBO profile image
JustKBO in reply to Stuee01

WoW that is really something to think about. You know I could get angry about it but it’s not worth the effort but, in the 3 years leading up to my diagnosis I went to my GP with: A swelling sensation in left side of abdomen

Pitted nails

Vitiligo

Vertigo

A mouth FULL of ulcers

A sore and itchy rash around my bottom

Vile taste in my mouth

I saw 5 different doctors and each time the issues were dealt with in isolation.

There should be a mechanism for more joined up thinking to take place. I am convinced these were all tell tale signs if cancer abd if someone had pieced together this jigsaw it could have been caught early 😏😕😔😞

Thank you for sending me this.

Maria.

Lizzieanne profile image
Lizzieanne in reply to JustKBO

Maria I completely agree.

Caleda4 profile image
Caleda4 in reply to JustKBO

Yes Maria, I think that you are correct,but doubt it will happen, & maybe we dont always look at pointers that could join these things up. I know sometimes I ignore small things which possible could be related,but then forget until something else crops up. Thank you for answering.

Stuee01 profile image
Stuee01 in reply to JustKBO

Yah, I agree. The vertigo my partner experienced was so out of character and came on so suddenly, but I knew the GP would not see it as anything. They just kept saying it is an inner ear imbalance. In the end it's our bodies and we do know the most when things are not 'right'. So difficult to get folks to listen though.

Caleda4 profile image
Caleda4 in reply to Stuee01

Thank you, this is very interesting, & certainly have never thought of this before.

Stuee01 profile image
Stuee01 in reply to Caleda4

No problem. I am always looking up things related to ovarian cancer and honestly the vertigo issue was something I was thinking about in terms of it being related to ovarian cancer. I am pleasantly surprised others have been thinking about it too cause sometimes I know doctors look at me and think I am a bit too sensitive about things going on with my partner's symptoms...but I live with her, so I know when things change. Unfortunately just didn't push hard enough to investigate earlier.

Caleda4 profile image
Caleda4 in reply to JustKBO

Thank you for your reply. However this is the first attack I have had & my original diagnosis was in September 2015. I am hoping it does not become a regular thing. I am going to mention to my team though.

Caleda4 profile image
Caleda4 in reply to Sashay2020

Thank you Sashay,thats sounds interesting.

Hi Sashay, I experienced the same problem with the crystals in my ear also. This was years before I came down with cancer. That was a miserable thing to endure. I haven’t had the problem lately. Fingers crossed, Donna

Caleda4 profile image
Caleda4 in reply to JustKBO

I don't think it is the vertigo causing the nausea,as I have only had the one attack, but i am now thinking it may have ben due to dehydration. However I am going to mention it to my team. Thank you.

I had terrible vertigo which Im convinced was caused by chemo. Never suffered before. its just gone away this week, (fingers crossed)

Caleda4 profile image
Caleda4 in reply to rosebine

I certainly hope that you do not have a repeat of vertigo.

You may also like...